| Model Number |
G50621 |
| Medical Device Problem Code |
Activation, Positioning or Separation Problem (2906)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/12/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
The user advanced the delivery system to the target site in hepatic portal region and attempted to deploy the stent.However the handle was too tight to pull to deploy the stent.He replaced it with another stent to complete the procedure.
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to (b)(4).Importer site establishment registration number: (b)(4).Device evaluation the zilbs-635-10-6 device of lot number c1539236 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2019.There was a distal kink present in the laboratory.Document review prior to distribution all zilver zilbs devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records (c1539236) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1539236.There is evidence to suggest that the customer did not follow the instructions for use.The olympus/visiglide 0.025inch is not the recommended wire guide size.The recommended wire guide size is 0.035 inch.The endoscope used had no elevator.The ifu recommends an elevator be used in the stenting procedure.The ifu states "take care not to kink the device during use".Two kinks were noted in the lab evaluation.Root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.It is known that the patient had undergone total gastric resection which altered the patient anatomy.A possible root cause could be attributed to difficult patient anatomy and incorrect wire guide, which caused the kink.The kink then may have caused the deployment issue.Summary complaint is confirmed as the failure was verified in the laboratory.There was a distal kink present , which may have caused the deployment issue.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description